Alert archive / Wisconsin / Small Craft Advisories in 2014
Small Craft Advisory 13, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Feb 16, 2014, 9:34 PM CST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2014, 9:34 PM CST (03:34 UTC)
- Expired
- Feb 17, 2014, 5:00 PM CST
- In force
- 19 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
999 WHUS73 KGRB 170334 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 934 PM CST SUN FEB 16 2014 ...GUSTY WINDS EXPECTED LATE TONIGHT INTO MONDAY AFTERNOON... ..SOUTHEAST WINDS WILL INCREASE LATE TONIGHT AND BECOME GUSTY MONDAY...AS A TROUGH OF LOW PRESSURE APPROACHES FROM THE WEST. LMZ541>543-171145- /O.NEW.KGRB.SC.Y.0013.140217T0334Z-140217T2300Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 934 PM CST SUN FEB 16 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST MONDAY. * WINDS...SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 KTS LATE TONIGHT...WITH GUSTS TO 30 KTS ON MONDAY. * WAVES...LESS THAN 1 FOOT DUE TO EXTENSIVE ICE COVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
024 WHUS73 KGRB 171053 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 453 AM CST MON FEB 17 2014 ...GUSTY WINDS EXPECTED THROUGH THE AFTERNOON HOURS... ..SOUTHEAST WINDS OF 15 TO 25 KNOTS WITH HIGHER GUSTS ARE EXPECTED THROUGH EARLY AFTERNOON AND THEN DIMINISH. LMZ541>543-171900- /O.CON.KGRB.SC.Y.0013.000000T0000Z-140217T2300Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 453 AM CST MON FEB 17 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * SOUTHEAST WINDS 15 TO 25 KTS WITH HIGHER GUSTS. * WAVES...LESS THAN 1 FOOT DUE TO EXTENSIVE ICE COVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
068 WHUS73 KGRB 171612 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1012 AM CST MON FEB 17 2014 ...GUSTY WINDS EXPECTED THROUGH THE EARLY EVENING HOURS... ..SOUTHEAST WINDS OF 15 TO 25 KNOTS WITH HIGHER GUSTS ARE EXPECTED THROUGH EARLY AFTERNOON AND BEFORE SLOWLY DIMINISHING. LMZ541>543-172300- /O.CON.KGRB.SC.Y.0013.000000T0000Z-140217T2300Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1012 AM CST MON FEB 17 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * SOUTHEAST WINDS 15 TO 25 KTS A FEW GUSTS TO 35 KTS. * WAVES...4 TO 7 FT WHERE ICE COVERAGE IS LOW...MAINLY OVER CENTRAL PORTIONS OF THE LAKE MICHIGAN NEAR SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
464 WHUS73 KGRB 172142 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 342 PM CST MON FEB 17 2014 ...GUSTY WINDS EXPECTED THROUGH THE EARLY EVENING HOURS... ..SOUTHEAST WINDS OF 15 TO 25 KNOTS WITH HIGHER GUSTS ARE EXPECTED THROUGH LATE AFTERNOON...BEFORE SLOWLY DIMINISHING. LMZ541>543-172300- /O.CON.KGRB.SC.Y.0013.000000T0000Z-140217T2300Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 342 PM CST MON FEB 17 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * SOUTHEAST WINDS 15 TO 25 KTS...WITH A FEW GUSTS TO 30 KTS...EASING TO 10 TO 15 KTS THIS EVENING. * WAVES...LESS THAN 2 FOOT DUE TO EXTENSIVE ICE COVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 16, 8:41 PM CST, 53 minutes earlier.
Area forecast discussion, Feb 16, 8:41 PM CST, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 841 PM CST SUN FEB 16 2014 NEW INFORMATION ADDED TO UPDATE SECTION .UPDATE... ISSUED AT 836 PM CST SUN FEB 16 2014 LATEST WRF MODEL SUGGESTS A SOLID 4 TO 6 INCHES ACROSS THE FORECAST AREA WITH LOCALLY HIGHER AMOUNTS POSSIBLE LATE TONIGHT AND MONDAY. SINCE THERE IS NO CLEAR INDICATION THAT A CERTAIN AREA WOULD RECEIVE WIDESPREAD WARNING CRITERIA SNOW...WILL LET MIDNIGHT SHIFT TAKE A LOOK AT THE FULL SUITE OF MODEL SOLUTIONS TO SEE IF AN UPGRADE WOULD BE WARRANTED. TEMPERATURES AT MOST LOCATIONS ARE AT OR NEAR THE LOW TEMPERATURES FOR THE NIGHT...TEMPERATURES SHOULD RISE SOME AS THICKER CLOUDS ARRIVE AND WINDS INCREASE. SNOW SHOULD MOVE INTO CENTRAL AND PORTIONS OF NORTH-CENTRAL WISCONSIN TOWARDS 12Z. && .SHORT TERM...TONIGHT AND MONDAY ISSUED AT 244 PM CST SUN FEB 16 2014 DIGGING MID LEVEL TROUGH WITH LARGE NORTH TO SOUTH AREA OF WAA LATE TONIGHT FAR WEST WISCONSIN THEN INTO MONDAY FOR THE REST OF THE AREA THE PRIMARY ISSUE FOR THIS PERIOD. FOR TONIGHT...FRESH SNOW COVER OVER THE REGION COMBINED WITH LIGHT WINDS AND MOSTLY CLEAR SKIES AS A HIGH PRESSURE RIDGE SLIDES OVER WILL PRODUCE MIN TEMPS DURING THE EVENING...BEFORE BECOMING NEARLY STEADY AS CLOUDS FROM THE APPROACHING TROUGH SLIDE OVER. MODEL TRENDS OF SLOWING DOWN THE SYSTEM FOR MONDAY MAY ALLOW A FEW HOURS LONGER OF RADIATIONAL COOLING AND COLDER EVENING LOWS...SO CUT FROM GUIDANCE 3 HOURLY GUIDANCE NUMBERS. BLEND OF THE MODELS CONTINUE TO REMAIN IN THE HIGH END ADVISORY RANGE BUT WOULD NOT TAKE MUCH TO MOVE AMOUNTS INTO THE LOW END WARNING. THE WAA PATTERN PCPN ALONE PRODUCES A STRONG ADVISORY FOR MONDAY...WITH THE GFS PRODUCING NEARLY 0.40 WATER EQUIVALENT FOR THE HIGHER QPF DATA WHICH COULD PRODUCE AMOUNTS NEAR 6 INCHES DEPENDING ON SNOW RATIOS. THE SNOW RATIOS WILL BE LOWERING A LITTLE AS THE TEMPERATURE COLUMN WARMS IN THE WAA MONDAY...BUT THEN THE WILD CARD FOR THE POTENTIAL OF CONVECTIVE ELEMENTS POSSIBLE WITH THE FALLING HEIGHTS WITH THE MID LEVEL TROUGH AND A SUBTLE NEGATIVE TILT AT 00Z FOR FAR EASTERN WISCONSIN AS PER 12Z GFS RUN AND EVEN THE EMCWF. THE LATEST ECMWF PLACES THE HIGHER QPF TOWARD SRN WI IN THE AFTERNOON. 12Z NAM AND GFS SOUNDINGS HAVE BOTH TRENDED TO A LOWERING OF THE SNOW GROWTH REGION FOR MONDAY AFTERNOON WHEN COMPARED TO THE 00Z DATA. WITH FORECAST SNOW AMOUNTS JUST BELOW WARNING RANGE AND WINDS LITTLE OF FACTOR WILL START OUT WITH THE HIGH END ADVISORY. IT IS STILL QUITE POSSIBLE LATER SHIFTS WILL NEED TO HEAD TO WARNING FOR PART OF THE AREA AS RADAR TRENDS UNFOLD LATE TONIGHT INTO MONDAY. .LONG TERM...MONDAY NIGHT THROUGH SUNDAY ISSUED AT 244 PM CST SUN FEB 16 2014 MAIN FCST CONCERNS INCLUDE TEMPS TRENDS...AND PCPN TRENDS MONDAY NIGHT...WEDS NGT INTO THURSDAY...AND FRIDAY NIGHT INTO SATURDAY. NEGATIVELY-TILTED UPPER TROF WILL BE MOVG THROUGH THE FORECAST AREA EARLY MONDAY EVENING. HAVE INCREASED POPS AND SNOW FALL AMOUNTS A BIT OVER FAR NE WI...MAINLY BASED ON THE 00Z/12Z ECMWF RUNS...WHICH WERE A BIT SLOWER THAN OTHER MODELS WITH THE MOVEMENT OF THE SYSTEM. KEPT THE ADVISORY GOING OVER ROUGHLY THE NORTHEAST THIRD OF THE CWA UNTIL 9 PM MONDAY...WITH ADDL ACCUMS OF AN INCH OR TWO...ESPECIALLY OVER DOOR COUNTY. PCPN SHOULD QUICKLY DIMINISH/END DURING THE LATE EVENING. HAVE KEPT A MAINLY DRY FCST INTACT FOR THE TUES-WEDS PERIOD. THERE IS A LITTLE CONCERN FOR SOME PCPN TUES AFT/EVG...AS A S/W TROF AND THE LFQ OF A JET STREAK MOVE THROUGH...BUT MOISTURE APPEARS TO BE QUITE SPARSE...SO WILL HOLD OFF ON ADDING ANY PCPN ATTM. THERE IS A HIGHER DEGREE OF CONFIDENCE IN DRY CONDITIONS LATE TUES NGT INTO WEDS...AS A RIDGE OF HIGH PRESSURE SHIFTS THROUGH THE FORECAST AREA. ON LATE WEDS NGT AND THURSDAY...A SFC LOW IS EXPECTED TO TRACK THROUGH SOUTHERN CANADA AS ANOTHER LOW LIFTS NE FROM THE OKLAHOMA PANHANDLE REGION. AT THIS TIME...IT DOESN'T APPEAR THAT THESE TWO SYSTEMS WILL COMPLETELY PHASE...BUT THEY SHOULD COMBINE TO PRODUCE A SWATH OF LIGHT PCPN ACROSS THE REGION. PCPN TYPE WILL BE TRICKY...AS A WEAK WARM LAYER ALOFT WILL RESIDE OVER THE REGION AT THE ONSET OF THE EVENT (LATE WEDS NGT)...AND LLVL WAA WILL CAUSE SFC TEMPS TO REACH OR EXCEED THE FREEZING MARK ON THURSDAY. HAVE GONE WITH A CHANCE OF LIGHT SNOW/SLEET/FREEZING RAIN LATE WED NGT...AND A MIX OF RAIN/SNOW OVER MUCH OF THE REGION (EXCEPT THE FAR NORTH - JUST SNOW) ON THURSDAY. QPF AMOUNTS WILL NOT BE REAL IMPRESSIVE...AS THE BEST FORCING AND ASSOCIATED PCPN TRACK NORTH AND SOUTH OF THE FORECAST AREA. WILL ALSO BE WATCHING A SYSTEM THAT MAY BRING ACCUMULATING SNOW TO OUR SE COUNTIES LATE FRIDAY NIGHT/SATURDAY. THE 12Z ECMWF HAS SHIFTED FARTHER SOUTH THAN ITS PREV RUN...BUT THE 00Z RUN WAS QUITE SIMILAR TO THE 12Z GFS...WHICH SHOWS ADVISORY CRITERIA SNOW FALLING ACROSS THE FOX VALLEY AND PART OF OUR LAKESHORE COUNTIES. MILDER AIR WILL FINALLY FLOW INTO THE REGION MONDAY NIGHT... AND IS EXPECTED TO LINGER UNTIL ABOUT THURSDAY. WILL HAVE HIGHS IN THE 30S...AND LOWS IN THE TEENS AND 20S DURING THIS PERIOD. AFTER THE THURSDAY SYSTEM MOVES THROUGH...COLDER CANADIAN AIR WILL RETURN TO THE REGION...ALTHOUGH NOT NEARLY AS COLD AS THE FRIGID ARCTIC AIR MASSES THAT WE HAVE EXPERIENCED FOR MUCH OF THE WINTER. && .AVIATION...FOR 00Z TAF ISSUANCE ISSUED AT 506 PM CST SUN FEB 16 2014 CLIPPER SYSTEM FAST APPROACHING FROM THE WEST TONIGHT. VFR CIGS WILL RAPIDLY DETERIORATE INTO THE MVFR/IFR CATEGORY LATER TONIGHT AND ON THE DAY MONDAY. SHOULD EXPECT TRAVEL DELAYS BY AIR DUE SNOW WHICH SHOULD TOTAL 4 TO 7 INCHES AT MOST LOCATIONS. THE SNOW SHOULD TAPER AND THEN END MONDAY EVENING WITH GRADUALLY IMPROVING VISIBILITIES AND CEILINGS. SOME GUSTY SOUTH WINDS ARE EXPECTED AHEAD OF THE CLIPPER SYSTEM LATER TONIGHT INTO EARLY MONDAY AFTERNOON WITH GUSTS OF 20 TO 25 KNOTS. WINDS WILL SHIFT TO THE WEST OR SOUTHWEST BEHIND CLIPPER SYSTEM. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 6 AM TO 6 PM CST MONDAY FOR WIZ011- 012-020-021-031-037-038-045-048-049. WINTER WEATHER ADVISORY FROM 6 AM TO 9 PM CST MONDAY FOR WIZ013- 022-039-040-050-073-074. WINTER WEATHER ADVISORY FROM 4 AM TO 6 PM CST MONDAY FOR WIZ005- 010-018-019-030-035-036. && UPDATE.........ECKBERG SHORT TERM.....TDH LONG TERM......KIECKBUSCH AVIATION.......ECKBERG
Hazardous weather outlook, Feb 16, 3:03 PM CST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 303 PM CST SUN FEB 16 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-172115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 303 PM CST SUN FEB 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT SNOW WILL ARRIVE LATE TONIGHT OVER CENTRAL AND NORTH CENTRAL WISCONSIN AND MAY PRODUCE SLIPPERY ROADS AND SIDEWALKS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY A TROUGH OF LOW PRESSURE TRACKING OVER THE REGION ON MONDAY WILL BRING SNOW TO THE AREA. FOUR TO SIX INCHES OF SNOW ARE LIKELY BY LATE MONDAY AFTERNOON OR EVENING WITH LOCALLY HIGHER AMOUNTS POSSIBLE. A PERIOD OF MODERATE SNOW CAN BE EXPECTED..AND BRIEF HEAVY SNOW IS POSSIBLE. THE ACCUMULATING SNOW WILL LIKELY IMPACT THE MONDAY MORNING COMMUTE FOR CENTRAL AND NORTH CENTRAL WISCONSIN AND THE MONDAY AFTERNOON AND EARLY EVENING COMMUTE OVER NORTHEAST WISCONSIN. ROAD AND AIR TRAVEL WILL BE AFFECTED. HAZARDOUS TRAVEL CONDITIONS ARE POSSIBLE WITH A SYSTEM THAT WILL BRING LIGHT SNOW OR MIXED PRECIPITATION TO THE AREA LATE WEDNESDAY NIGHT INTO THURSDAY. THERE IS STILL SOME UNCERTAINTY ASSOCIATED WITH THE SYSTEM...SO STAY TUNED FOR LATER FORECASTS. THERE IS ALSO A CHANCE OF ACCUMULATING SNOW OVER MAINLY EAST CENTRAL WISCONSIN LATE FRIDAY NIGHT INTO SATURDAY. WARMER TEMPERATURES DURING THE MIDDLE OF THE WORK WEEK WILL LIKELY RESULT IN MELTING SNOW DURING THE DAY...WITH ICE REFREEZING ON ROADS AT NIGHT. HAZARDOUS TRAVEL CONDITIONS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-172115- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 303 PM CST SUN FEB 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. TDH/TSK
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 4:34 AM CST | Winter Storm Warning | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Outagamie and 5 more | 16 hr |
Nearby
Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.